MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039788
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "when the balloon was implanted, the machine was started, after 2 minutes the alarm "helium leakage" occurred.The problem was solved after replacing the catheter".Additional information received stated that the iab catheter was placed in the left femoral artery.No patient injury, harm, or consequence from replacing the catheter.Patient condition was reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint for iab helium loss alarm is confirmed.The sample was returned to the manufacturer for investigation.The lot number (18f22c0020) reported on the complaint report does not match the lot number (18f22c0035) for the returned sample.No serial number was reported.The serial number of the returned sample is (b)(6).Additional information obtained from a teleflex representative indicates the returned sample is the correct iabc for this complaint.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a plastic bag.Upon return, the peel-away sheath was on the iabc and connected to the hemostasis cuff.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Bends to the iabc were noted at approximately 24.0cm and 61.2cm from the iabc distal tip.A dried yellow media was noted on the exterior of the iabc.Spots of dried blood was noted on the exterior surfaces of the returned iabc; no blood was noted within the helium pathway.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times in accordance with internal quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested using testing methods from internal manufacturing procedure.An external leak was immediately noted and loc ated around the bifurcate bushing bond.Upon microscopic inspection, the leak occurred from the adhesive bond at the bifurcate bushing.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 24.2cm and 60.4cm from the iabc distal tip, which are the locations of the previously noted bends.The guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 22.2cm and 58.2cm from the iabc luer, which are the locations of the previously noted bends.The guidewire was able to advance through the central lumen.No blood or debris was noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the external leak from the iabc bifurcate bushing adhesive.The root cause is manufacturing related.A non-conformance has been initiated to further investigate the issue.

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville 27560
MDR Report Key15317301
Report Number3010532612-2022-00328
Device Sequence Number5124719
Product Code DSP
UDI-Device Identifier10801902145731
UDI-Public10801902145731
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2024
Device Model NumberIPN039788
Device Catalogue NumberIAB-06840-U
Device Lot Number18F22C0035
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP.; PUMP.
Patient SexUnknown